Home To Message Boards Site Map 

Hair Loss from Arava

I am experiencing hair loss from Arava - around a palmful a day. Does anyone know what I can do about this? I get terrible headaches too that come in waves from my neck up. Then my hair started hurting and falling out.
This has been going on for 3 weeks. I called my RD twice this week and he hasn't returned my calls. I really need to know, will my hair ALL fall out? Will it grow back? I am really worried and don't feel good at all.


call your dr hourly till you get him/her.  is there a nurse in the office you could speak with?  My hair thinned on MTX but I didn't go  bald.  i just cut my hair in a short hairdo and it looked cute.  I had to come off MTX because of a bad skin infection.I had major hair loss from Arava. I got Murad's at the local salon and it really helped a lot. Now that Iam of it my hair is growing back and it is super curly!

HTH
Kristin
What is Murad's Kristin?Mazzie,  I truly feel for you.  I had hair loss from stopping hormones and I didn't figure out what was causing it until I lost a huge amount of hair.  I was SO DEPRESSED.  I even tried Rogain.  I am supposed to start Arava so keep us posted what happens.  HAIR LOSS is horribly depressing.  I have almost always had longish hair and I want to keep it!  Good luck Mazzie  Murad's is a shampoo and conditioner and serum for you hair. It really helped slow down the hair loss.

Kristin
Thanks for all of your replies. Still can't get hold of my RD. Made appt to see new one but he can't see me for 2 weeks. Also made an appt to see my GP on Monday. Headaches and blurry vision still happening and yes, another palmful of hairloss today. My GP told me to keep taking the Arava until I got to speak with my RD - great Neck hurts and looks like the Arava is not really working as finger joints are swollen and my brain's not processing v well. UGH!!!
Isn't there an alternative? There has got to be.
ive also tried arava, with significant hair loss to the point of buying a wig my liver enzymes were also sky high with vomitting that i was in the hospital for a week just make sure your dr. is informed of all your side effects  good luck

Hi Mazzie,

Sorry to hear you have fallen to the "Arava hair loss program" too.

I was on arava for almost 2 years, and everytime I washed my hair it was coming out by the palm fulls too. I even started saving my hair in a ziplock bag for each week so I could see just how much I was lossing. Well, I lost alot of hair. To the point that I could see my scalp from any angle I looked in the mirror. It was awful.

I told my RD about my concerns about it and she told me the only thing I could do to "help" it was to take 10mg of folic acid daily. But a couple of months later I stopped going to her and stopped taking arava as well. I did not get a good head of hair on me until about 6 months after stopping arava.

So, maybe folic acid is the answer?

Thanks Jooniper.
I gave up trying to call my RD and am booked in to see a new one end of next week (my 3rd). I did a liver cleanse this weekend and my headaches, eye ache and hair-ache have gone, which is great - I have energy and feel good. BUT my hair is still falling out. My GP told me to keep taking the Arava until I see my RD as I could get problems if I suddenly stopped taking it.
Actually, I took Plaquenil for 9 months prior to this and I went through bouts of unusual hair loss as well, but not like this (hated plaquenil, by the way - horrible side effects).
I am already taking 10 drops of folic acid a day with all the other suppliments reccommended by a nutrionist.
Let's see what the new RD says.

Thank you Debbie - I have also been feeling nauseous - until after I did the liver cleanse. I believe that I had some kind of toxic biuld up in my liver and the cleanse helped out (this is my third cleanse this year).  I cannot afford to be in hospital: I have sole custody of my 5 year old and work full time: I need to be healthy.
I'll keep you all posted on what the new RD says.

Mazzie - what is a liver cleanse?

check out this site:

http://curezone.com/clark/

My nutrionist also recommends doing this cleanse. You must follow it accurately. You do not feel sick or get sick from this cleanse. It's can only be good for you. My cousin is an MD and he says it's a good thing. You may have to do a few as most people have a lot of biuld up and stones in the kidney. You feel like your body functions better after the cleanse. After my first one, I felt great for 3 or 4 days; my second one made me feel a little weird. This last one = so far so good. But like I said, still no let up on hair loss but have more energy and no
"fog".
correction - I meant stones in the liver, not the kidney.
 

Copyright ArthritisInsight.com